Posted by: Lee | 2010-05-30


Hi Doc

I have been on Zoloft for about 2 months now, for post natal anxiety and OCD symtoms and depression. I started with 25mg and increased by 25mg every week. when I got to 100mg i felt like I was about to lose control and harm myself and others. I did write to you regarding this. I went back down to 50mg since then and I dont feel any different. I have these crazy thoughts about death and harming myself and others and I feel anxcious around my baby because it feels as if I am going to snap anytime and lose it completely. It feel like an urge that is hard to control. i have been trying to block these thoughts out of my head but it wont go away and i feel scared to be alone with my baby. I will never harm her but what happens if i lose it like the way I feel and go crazy. IS THAT POSSIBLE? Im not sure if its the medication thats making me feel this way or is my intial symptoms worsening? should I get off it? I am scared that I am not myself and something will go off in my head, am I able to controll these thoughts/ urges...PLEASE HELP i am so worried.

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberShrink

Firstly, why is the focus exclusively on Zoloft as the drug of choice ? There are many treatments abailable, some of which might suit you far, far better.
You're not likely to go crazy, but feeling as though one might is one fairly common feature of some kinds of anxiety
DO, PLEASE, pretty please, see a new psychiatrist for a fresh, re-assesment of your diagnosis and treatment, as the present plan does not seem to be working, and you could be much, much better than this

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.